Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 57, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 25, 2001, 12:50 AM CST for Winston County, Alabama. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 25, 2001, 12:50 AM CST (06:50 UTC)
- Expired
- Feb 25, 2001, 1:15 AM CST
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Winston County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 1:00 AM CST | Thunderstorm Wind 50 E | Addison, AL | A few trees were blown down in the northeast part of Winston County near Addison. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:15 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 250650 SVRBHM ALC133-250715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 AM CST SUN FEB 25 2001 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINSTON COUNTY IN NORTHWEST ALABAMA * UNTIL 115 AM CST * AT 1246 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF DOUBLE SPRINGS...MOVING NORTHEAST AT 55 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL WINSTON COUNTY. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. STRONG DAMAGING WIND IS 1LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:28 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Feb 24, 9:28 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 928 PM CST SAT FEB 24 2001 WENT AHEAD AND UPDATED ZONES TO INCLUDE TORNADO WATCH FOR NW SECTIONS. ALSO WENT AHEAD AND RAISED OVERNIGHT LOWS AT SEVERAL LOCATIONS. WILL LOOK AT RADAR LOOPS AND THEN UPDATE LATER ON TOWARDS MIDNIGHT IF POPS NEED ADJUSTING. .BHM...WIND ADVISORY IN EFFECT TNGT ZONES 1 THRU 17.
In the hours before
Special weather statement, Feb 24, 8:18 PM CST, 4 hours 32 minutes before
ALZ001>038-040>050-250600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 818 PM CST SAT FEB 24 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A SQUALL LINE ALONG THE MISSISSIPPI RIVER IS FORECAST TO CONTINUE EASTWARD TONIGHT...AND REACH WEST ALABAMA AROUND 10 PM. SEVERE WEATHER COULD BE WIDESPREAD OVER PARTS OF MISSISSIPPI AND TENNESSEE TONIGHT...BUT THE SQUALL LINE IS EXPECTED TO BEGIN TO WEAKEN AS IT REACHES ALABAMA...AND AS THE MAIN STORM CENTER MOVES OUT TOWARD THE GREAT LAKES. HOWEVER...AS THE STORMS REACH WEST ALABAMA...THEY MAY STILL PACK ENOUGH PUNCH TO PROVIDE STRONG AND POSSIBLY DAMAGING WINDS. FOR THIS REASON...THE WESTERN-MOST COUNTIES OF THE STATE STILL HAVE A SLIGHT RISK OF SEVERE WEATHER TONIGHT. WHILE SCATTERED THUNDERSTORMS MAY OCCUR AHEAD OF THE LINE TONIGHT...THE MAIN THREAT OF SEVERE WEATHER IS AFTER 10 PM TONIGHT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN WEST ALABAMA MAY BE REQUIRED TONIGHT. WHILE OTHER AREAS ARE NOT OUT-LOOKED FOR SEVERE...IT WOULD BE A GOOD IDEA FOR EMA PERSONNEL ALONG...AND EVEN EAST OF...THE I-65 CORRIDOR TO MONITOR WEATHER REPORTS THIS EVENING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 11:49 PM CST | Severe Thunderstorm Warning | BMX | Colbert, Lauderdale | 56 min |
| Feb 25, 12:44 AM CST | Severe Thunderstorm Warning | BMX | Colbert, Franklin, Lauderdale | 46 min |
| Feb 25, 1:55 AM CST | Tornado Warning | BMX | Perry | 50 min |
| Feb 25, 2:48 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Perry | 42 min |
| Feb 25, 4:00 AM CST | Severe Thunderstorm Warning | BMX | Walker | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.